Journal of Symbolic Logic

A form of feasible interpolation for constant depth Frege systems

Jan Krajíček

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let L be a first-order language and Φ and Ψ two Σ11 L-sentences that cannot be satisfied simultaneously in any finite L-structure. Then obviously the following principle ChainL,Φ,Ψ(n,m) holds: For any chain of finite L-structures C1, …, Cm with the universe [n] one of the following conditions must fail:

  • 1. C1 ⊨ Φ,
  • 2. Ci ≅ Ci+1, for i = 1, …, m-1,
  • 3. Cm ⊨ Ψ.
For each fixed L and parameters n, m the principle ChainL,Φ,Ψ(n,m) can be encoded into a propositional DNF formula of size polynomial in n, m.

For any language L containing only constants and unary predicates we show that there is a constant cL such that the following holds: If a constant depth Frege system in DeMorgan language proves ChainL,Φ,Ψ(n, cL· n) by a size s proof then the class of finite L-structures with universe [n] satisfying Φ can be separated from the class of those L-structures on [n] satisfying Ψ by a depth 3 formula of size 2log(s)O(1) and with bottom fan-in log(s)O(1).

Article information

Source
J. Symbolic Logic, Volume 75, Issue 2 (2010), 774-784.

Dates
First available in Project Euclid: 18 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1268917504

Digital Object Identifier
doi:10.2178/jsl/1268917504

Mathematical Reviews number (MathSciNet)
MR2648165

Zentralblatt MATH identifier
1194.03052

Citation

Krajíček, Jan. A form of feasible interpolation for constant depth Frege systems. J. Symbolic Logic 75 (2010), no. 2, 774--784. doi:10.2178/jsl/1268917504. https://projecteuclid.org/euclid.jsl/1268917504


Export citation